Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Jackson, MS

August 4, 2016Jefferson Davis County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 4, 2016, 4:15 PM CDT for Jefferson Davis County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 4:15 PM CDT (21:15 UTC)
Expired
Aug 4, 2016, 4:45 PM CDT
In force
30 min
Issued by
NWS Jackson, MS

County Jefferson Davis County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2659 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

856 
WWUS84 KJAN 042115
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT THU AUG 4 2016
 
MSZ064-042145-
JEFFERSON DAVIS MS-
415 PM CDT THU AUG 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON DAVIS
COUNTY UNTIL 445 PM CDT...

AT 415 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CLEM...OR 10 MILES SOUTHWEST OF MAGEE...MOVING SOUTHWEST AT 15
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PRENTISS AROUND 445 PM CDT. 

LAT...LON 3176 8995 3177 8982 3177 8976 3162 8976
      3161 8975 3161 8974 3157 8974 3153 8998
TIME...MOT...LOC 2115Z 066DEG 12KT 3174 8982 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:44 AM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, Aug 4, 10:44 AM CDT, 5 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1044 AM CDT THU AUG 4 2016

.UPDATE...Little update was needed to the morning forecast as another
hot and humid day was shaping up. Under full insolation this morning,
temperatures were running a degree or two warmer than expected and
will have no problem achieving the forecasted hot afternoon highs.
This will lead to excessive heat over the Delta region and high heat
indices elsewhere where the Heat Advisory will remain in effect.
Water vapor imagery/RAP analysis had a shortwave near the Tennessee
valley that was helping to spawn some storms and an outflow boundary
into northeast Mississippi. Isolated to scattered coverage of
afternoon and evening storms will be possible over east Mississippi
but much of the area will see little rain. Local wet microburst
checklist showed less potential today than yesterday but a strong
wind gust or two cannot be ruled out. /22/

&&

.AVIATION...VFR conditions will prevail through the period. VCTS
will only be seen at the eastern TAF sites of GTR/MEI and HBG this
afternoon and early evening. Where any TSRA can impact a TAF sites,
a brief lowering of flight categories to IFR can be expected./26/

&&

.PREV DISCUSSION... /issued 355 AM CDT THU AUG 4 2016/

SHORT TERM...Today through Friday night...The mid level high center
will remain locked in place over TX during this period resulting in
light northerly flow over the forecast area. A weak shortwave moving
through this flow looks to just skim the far eastern sections of the
area this afternoon providing that area the best, albeit low, chance
of any convection. For the most part though, convection will be
isolated today and Friday as broad scale subsidence beneath the
persistent ridge has finally dried the column to PWs less than 2
inches over the northwest half. Over the southeast, deeper moisture
remains in place and will support at least scattered coverage today
and Friday.

Despite the deep layered decrease in moisture, dewpoints will remain
in the mid 70s at the surface. This combined with expected afternoon
surface temperatures in the mid to upper 90s will result in heat
indices from 105 to 110 over most of the area. However, heat indices
over the ArkLaMiss Delta region will peak between 110 and 115 which
has warranted the issuance of an excessive heat warning for these
areas. The heat advisory will remain in effect elsewhere. The heat
will continue for Friday and future advisories/warnings will likely
be needed./26/

LONG TERM...Saturday through Wednesday night...One more very hot
day is on tap for Saturday as upper ridging continues to prevail
across the area. Temperatures in the mid/upper 90s combined with a
very humid airmass will likely lead to another round of Heat
advisory and possibly excessive heat warnings across the area. By
Sunday both the GFS/ECMWF suggest a weak frontal boundary dropping
down into the area along with PWATS climbing to 2.3-2.5 inches
across most of the area. Due to these factors, expect increased
thunderstorm activity across the area and slightly cooler high temps
in the low/mid 90s. Due to the very humid air over the area on
Sunday, heat indices will continue to climb above 105 for much of
the area once again.

Diurnal showers and thunderstorm looks to be the theme each day
Monday through Wednesday, with upper ridging continuing. Will likely
continue with the hot temperatures, with heat indices climbing to
around 105 each afternoon./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       98  76  97  76 /  23  23  30  22
Meridian      99  75  98  76 /  36  33  28  18
Vicksburg     98  76  97  76 /  20  17  26  19
Hattiesburg   96  76  95  76 /  39  34  43  24
Natchez       95  76  95  76 /  23  24  35  20
Greenville    98  76  97  76 /  20  13  19  15
Greenwood     98  75  97  75 /  22  12  22  16

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT this evening for MSZ026>033-036>039-
     042>046-048>066-072>074.

     Excessive Heat Warning until 7 PM CDT this evening for MSZ018-
     019-025-034-035-040-041-047.

LA...Excessive Heat Warning until 7 PM CDT this evening for
     LAZ007>009-015-016-023>026.

AR...Excessive Heat Warning until 7 PM CDT this evening for ARZ074-
     075.

&&

22/26/15
Hazardous weather outlook, Aug 4, 2:34 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT THU AUG 4 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-051945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
234 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
THREAT...SIGNIFICANT
TIMING...THIS AFTERNOON AND AGAIN FRIDAY

THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES AT
OR ABOVE 110 DEGREES AT TIMES THROUGH THE AFTERNOON HOURS AS WELL
AS AGAIN ON LATE FRIDAY MORNING AND AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SIGNIFICANT HEAT WILL CONTINUE WITH HEAT INDICES EXPECTED TO PEAK
ABOVE 110 ON SATURDAY AND POSSIBLY INTO SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ026>033-036>039-042>046-048>066-072>074-051945-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
234 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN FRIDAY

THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES
BETWEEN 105 AND 110 DEGREES AT TIMES THROUGH THE AFTERNOON HOURS
AS WELL AS AGAIN ON LATE FRIDAY MORNING AND AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

ELEVATED HEAT STRESS WILL REMAIN A CONCERN WITH HEAT INDICES
EXPECTED TO PEAK BETWEEN 105 AND 110 DEGREES ON SATURDAY...WITH THE
HEAT CONTINUING ON SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 4, 2:38 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT THU AUG 4 2016

MSZ066-042015-
JONES MS-
238 PM CDT THU AUG 4 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN JONES COUNTY UNTIL 315
PM CDT...

AT 237 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TUCKERS CROSSING...OR NEAR LAUREL...MOVING SOUTH AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ELLISVILLE AROUND 300 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RHODES AND PINEVIEW.

LAT...LON 3160 8929 3178 8918 3175 8894 3143 8894
      3143 8912
TIME...MOT...LOC 1937Z 004DEG 7KT 3164 8913

10
Special weather statement, Aug 4, 3:24 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT THU AUG 4 2016

MSZ065-042100-
COVINGTON MS-
324 PM CDT THU AUG 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COVINGTON COUNTY UNTIL
400 PM CDT...

AT 324 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COLLINS...MOVING SOUTH AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LONE STAR AROUND 340 PM CDT.
  COLLINS AROUND 345 PM CDT.

LAT...LON 3158 8970 3159 8972 3161 8974 3161 8975
      3177 8975 3179 8950 3159 8945 3158 8958
TIME...MOT...LOC 2024Z 357DEG 8KT 3168 8961

10
Special weather statement, Aug 4, 3:50 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT THU AUG 4 2016

MSZ064-042115-
JEFFERSON DAVIS MS-
350 PM CDT THU AUG 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JEFFERSON DAVIS COUNTY
UNTIL 415 PM CDT...

AT 350 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CARSON...OR 15 MILES SOUTHWEST OF COLLINS...MOVING SOUTH AT 10
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MELBA AROUND 415 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BASSFIELD.

LAT...LON 3162 8998 3163 8997 3165 8976 3161 8975
      3159 8971 3157 8968 3156 8964 3155 8962
      3153 8960 3149 8958 3144 8959 3144 8991
TIME...MOT...LOC 2050Z 357DEG 8KT 3152 8978

10
Local storm report, Aug 4, 3:55 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT THU AUG 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             4 SE LAUREL             31.65N 89.11W
08/04/2016  E0.75 INCH       JONES              MS   EMERGENCY MNGR

            DIME SIZED HAIL REPORTED IN GLADE

&&

DL
Special weather statement, Aug 4, 4:08 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT THU AUG 4 2016

MSZ072-042145-
MARION MS-
408 PM CDT THU AUG 4 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MARION COUNTY UNTIL 445
PM CDT...

AT 407 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MORGANTOWN...OR NEAR COLUMBIA...MOVING SOUTH AT 5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COLUMBIA AROUND 430 PM CDT.
  KOKOMO AND PICKWICK AROUND 445 PM CDT.

LAT...LON 3107 8992 3113 8994 3113 9001 3117 9001
      3118 9003 3123 9003 3124 9004 3140 9004
      3139 8983 3129 8978 3107 8978
TIME...MOT...LOC 2107Z 352DEG 6KT 3127 8990

10
Special weather statement, Aug 4, 4:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT THU AUG 4 2016

MSZ064-042145-
JEFFERSON DAVIS MS-
415 PM CDT THU AUG 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON DAVIS
COUNTY UNTIL 445 PM CDT...

AT 415 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CLEM...OR 10 MILES SOUTHWEST OF MAGEE...MOVING SOUTHWEST AT 15
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PRENTISS AROUND 445 PM CDT.

LAT...LON 3176 8995 3177 8982 3177 8976 3162 8976
      3161 8975 3161 8974 3157 8974 3153 8998
TIME...MOT...LOC 2115Z 066DEG 12KT 3174 8982

10

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:27 AM CDTExcessive Heat WarningJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more42 hr
Aug 4, 12:34 PM CDTSpecial Weather StatementJANClarke26 min
Aug 4, 1:43 PM CDTSpecial Weather StatementJANClarke32 min
Aug 4, 2:11 PM CDTSpecial Weather StatementJANJasper49 min
Aug 4, 2:38 PM CDTSpecial Weather StatementJANJones37 min
Aug 4, 2:43 PM CDTSevere Thunderstorm WarningJANJones36 min
Aug 4, 3:24 PM CDTSpecial Weather StatementJANCovington36 min
Aug 4, 3:50 PM CDTSpecial Weather StatementJANJefferson Davis25 min
Aug 4, 4:08 PM CDTSpecial Weather StatementJANMarion37 min
Aug 4, 4:22 PM CDTSpecial Weather StatementJANScott23 min
Aug 4, 5:40 PM CDTSpecial Weather StatementJANRankin35 min
Aug 4, 5:42 PM CDTSpecial Weather StatementJANSmith33 min
Aug 4, 5:59 PM CDTSevere Thunderstorm WarningJANScott, Smith35 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.